MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681900
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
The catheter (subject device) was returned for analysis and it was discovered that the subject device ptfe (polytetrafluoroethylene) inner lining was removed (peeled) during use.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter shaft was kinked/bent in a number of locations.The catheter shaft was bent under the strain relief.The catheter tip was intact.The catheter hub was intact.During a functional inspection, a 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.The catheter was could not be flushed.A 0.0158" patency mandrel could not pass the proximal shaft below the hub but advanced distally until it met the same obstruction.After submerging the shaft in warm water, the mandrel still could not be advanced.The shaft was then cut, and material identified as what appeared to be ptfe (polytetrafluoroethylene) inner lining was removed.This material did not dissolve in water.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported event was confirmed based on analysis.The device did not meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received indicated that the device was prepared for use as per the directions for use and continuous flush was maintained throughout the clinical procedure.Based on a review of all available information and the analysis of the returned device suggests that the ptfe inner layer was likely damaged when resistance occurred advancing the fourth coil.Three coils were placed successfully before this issue.The as reported 'catheter hub friction' as well as the analyzed 'catheter shaft kinked/bent', 'catheter shaft blocked/occluded', 'device difficult to flush', and 'catheter ptfe inner lining peeling' will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key25212381
Report Number3008881809-2026-00311
Device Sequence Number13405228
Product Code DQY
UDI-Device Identifier04546540688224
UDI-Public(01)04546540688224(17)271130(10)25975647
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0031681900
Device Lot Number25975647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2026
Initial Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COILS (UNKNOWN).
Patient SexUnknown